Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 186, NWS Jacksonville, FL

July 16, 2000Columbia County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2000, 5:31 PM EDT for Columbia County, Union County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2000, 5:31 PM EDT (21:31 UTC)
Expired
Jul 16, 2000, 6:15 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Columbia County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 162132
SVRJAX
FLC023-125-162215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
531 PM EDT SUN JUL 16 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN NORTHERN FLORIDA
  UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 615 PM EDT

* AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  SOUTHEAST OF LULU...OR ABOUT 8 MILES NORTHWEST OF LAKE BUTLER...
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WORTHINGTON SPRINGS BY 555 PM EDT...
  DUKES BY 600 PM EDT...
  ELLERBEE AND JOHNSTOWN BY 615 PM EDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IcS SPOTTED.



$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:44 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 16, 3:44 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 AM EDT SUN JUL 16 2000

BEEN A BUSY DAY SO FAR WITH MANY SEV WARNINGS WITH SEVERAL REPORTS
OF WIND DAMAGE...FUNNEL CLOUDS AND LARGE HAIL. SHORTWAVE HELPING TO
KICK OFF THESE SEV STORMS OVER THE CENTRAL PART OF FA. LATEST GOES-8
SOUNDING SHOWS 500 MB TEMPS NEAR -7 WITH CAPES ON THE ORDER OF 6100
J/KG OVER INTERIOR N FL. FOR TONIGHT...WILL KEEP POPS OUT OF
FORECAST OVER INTERIOR SE GA AND SLIGHT OR LOW CHANCE POPS N FL.

FORECAST...MODELS IN GOOD AGREEMENT TAKING MEAN TROUGH AXIS WITH THE
NGM A LITTLE FASTER TAKING VORT LOBE FARTHER OFFSHORE BY 12Z TUE.
SHORTWAVE ENERGY MAY STILL AFFECT THE S COUNTIES ON MON AND SO WILL
KEEP HIGHEST POPS IN N FL. AGAIN LOOKING AT MOISTURE BEING A
LIMITING FACTOR BUT SHOULD BE ENOUGH LOW TO MID LEVEL MOISTURE FOR
WIDELY SCT ACTIVITY. AT SFC...FRONT WILL BE MOVING INTO SE GA BY 12Z
MON AND BECOMING STATIONARY NEAR THE FL/GA BORDER ON TUE. WITH 5H
RIDGE BUILDING IN THROUGH THE PD TEMPS SHOULD BE WARMING INTO THE
UPPER 90S TO AROUND 100. WILL GO WITH NGM TEMPS WITH A FEW
ADJUSTMENTS.

MARINE...WILL GO WITH SCEC FOR TONIGHT FOR THE SRN LEG AS WINDS AT
SAUF1 WSW 18 KT AND AVN PROGS...FOR THE MOST PART...CONTINUE WITH
THIS OVERNIGHT. WILL LOWER WINDS GRADUALLY DURING THE PD AS FRONTAL
BOUNDARY SAGS SWD.

PRELIM...
AMG 71/96/70/98 1000
SSI 75/92/75/92 1-00
JAX 75/97/74/96 2202
GNV 75/94/73/95 2202 02

.JAX...
.GA...NONE
.FL...NONE

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 10:33 AM EDTSevere Thunderstorm WarningJAXBaker, Columbia42 min
Jul 16, 12:22 PM EDTSevere Thunderstorm WarningJAXSaint Johns23 min
Jul 16, 12:32 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Union43 min
Jul 16, 12:44 PM EDTTornado WarningJAXUnion31 min
Jul 16, 1:19 PM EDTSevere Thunderstorm WarningJAXBradford41 min
Jul 16, 1:32 PM EDTSevere Thunderstorm WarningJAXAlachua43 min
Jul 16, 1:50 PM EDTSevere Thunderstorm WarningJAXColumbia25 min
Jul 16, 2:00 PM EDTSevere Thunderstorm WarningJAXUnion30 min
Jul 16, 2:15 PM EDTSevere Thunderstorm WarningJAXAlachua45 min
Jul 16, 2:30 PM EDTSevere Thunderstorm WarningJAXUnion45 min
Jul 16, 2:48 PM EDTSevere Thunderstorm WarningJAXBradford42 min
Jul 16, 2:56 PM EDTTornado WarningJAXAlachua34 min
Jul 16, 3:28 PM EDTSevere Thunderstorm WarningJAXAlachua47 min
Jul 16, 3:56 PM EDTSevere Thunderstorm WarningJAXSuwannee49 min
Jul 16, 4:21 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton24 min
Jul 16, 4:54 PM EDTTornado WarningJAXColumbia, Union36 min
Jul 16, 6:13 PM EDTSevere Thunderstorm WarningJAXAlachua47 min
Jul 16, 6:28 PM EDTSevere Thunderstorm WarningJAXGilchrist32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.